Tingling Feet/Neuropathy or Salivary Gland Connections?
I had tinnitus start about the same time my feet started tingling, random vibrations especially at night across my entire length of my feet. Now I'm wondering if other's have had this too when they had severe vitamin D deficiency?
I'm also curious if anyone has had significant improvement in Salivary glands with treatment. I may have Sjogrens, but I've not had a specialist read the results and decode them. I just have a low level number set stating antibodies. I assumed maybe that was the cause of my lack of saliva. Then I took it into my own hands this week and for the first time decided to try 30,000 IU of D OTC, to see if I had any other health improvement, and today my saliva was flowing suddenly fast and true after I think months of low saliva production/or maybe clogging/infection because I've had a couple of instances like this before where it tasted aweful. And it is doing that again too. It appears to be from the top part of the cheek, and I can tell only that area th aweful tasts(I'm wondering if the ducts were clogged and it was D related) and now they are open but full of bacteria? Online I only saw a couple of vague references in journals regarding rats or something and saliva glands and vit D, but it was too complex to understand.
I had no saliva issues, but certainly had tingling, numbness and pain in my feet and hands. I also have tinnitus. Feet and hands are better :) it took a year on 10k/ day. Now I'm down to 5k. Will probably stay on 5k at least thru spring. I would advise seeing a dentist/doc about that saliva issue... Particularly if it is tasting bad.
I agree with Seattleanne do see a doc about the salivary gland/saliva problem, particularly if it might be Sjogrens which my neighbor has and treats. I was tested for it don't have it. However, I did have excessive thirst at one point in my D deficiency saga. Once my levels improved it improved. I do not have diabetes but was tested for thyroid issues -- my lab levels were normal but I do have benign colloid thyroid nodules. I did have tingling and numbness as well but I attribute most of it to a pinched nerve. Raising your D levels into a normal range can't hurt and can only help. Once your D is within normal range it makes it easier to differentiate those problems due to D deficiency versus something else.
Good points SA and Phyllis. I too had tingling, numbness in feet and hands and have tinnitus, although I was on some meds last winter that had tinnitus listed a potential side effect. I was also found VDD at 15ng. Vit D can affect processing of other vit/minerals. Found I was B6 toxic. I do a lot of typing/compture work and also found that i have severe bi lateral CTS and ulnar nerve entrapment, adding to my fun tingling, pain and numbness in my hands. I will likely have the ulnar/CTS release done soon. As Phyllis says, get your D levels up for a time (like SA says can take one year) and then you may find other causes. I have only been properly supplementing for 5 months (5k/day). My levels are over 40ng and have been there for four months. My main complaint aside from the tinnitus is fatigue and weakness, especially in my legs, that seems to really hit me hard some days. I also seem to have periodic temperature/sweating issues. Wonder if I have an autoimmune disease. I have had 2 ANA test done within the last year, both negative. Had another one done and waiting for the results. Ahhh, the joys of being VDD. Im hoping that is all it is.
Good advice and observations. I was worked up for autoimmune disease and nothing. I too experienced among other things leg weakness (possibly due to lower back) and temperature sensitivities. My vitamin d was 20 and once I get over 30, particularly 40, I feel much better.At my last test I hit 49 and felt great my problem seems to be keeping my levels up. You're following a sensible course -- testing for other issues while monitoring your vitamin D to keep it in the therapeutic range. I hope that's all it is too!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.